Friday, August 22, 2014
Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone.Try it today!

Thursday, November 13, 2008 TERESA TAFT, Community Member, asks

Q: DOES MIXING ANTIDEPRESSANTS AND PAIN PILLS GIVE YOU A DIFFERENT RESULT

THEY ARE WANTING ME ON ANTIDEPRESSANTS WHICH SEEM TO HELP IN THE BEGINNING BUT AFTER A COUPLE OF WEEKS THE SIDE AFFECTS GET TO BE SO BAD I DON'T KNOW WHAT TO DO ,I FEEL LIKE I AM GOING TO JUMP OUT OF MY SKIN.THEY HAVE ME ON LORTAB 10'S AND MORAPHINE 30MG 2XTIMES A DAY THE LORTAB NO MORE THAN 5 PLUS BLOOD PRESSURE PILLS.I HAVE TRIED ALL KINDS OF ANTIDEPRESANTS AND THEY WORK FOR A LITTLE WHILE THEN I FEEL LIKE I AM FIGHTING IN A WAR BETWEEN HEVAN AND HELL,I WANT TO TRY DEEP BRAIN STIMULATION OR SHOCK TREATMENT,NOTHING ELSE HAS HELP!I THINK IT IS MIXING THE PAIN PILLS AND ANTI DEPRESSANTS THAT GETS ME LIKE THAT.PLUS I HAVE BEEN HIT BY LIGHTNING ALMOST 20YRS AGO/

Answer This
Answers (2)
Dr. Diana Walcutt, Health Guide
11/16/08 7:56pm

Hi Teresa:

I have worked with chronic pain patients for many years and two things come to mind immediately. The first thing is that pain causes both a physiological and psychological depression and antidepressants can not only help with the depression, but can reduce the pain.  Second, pain medications cause depression as well, since they are depressing the pain response.

 

I hope you are in psychotherapy with a pain management professional. If not, then you should really find one who can help you sort these things out.  You can locate one at Psychology Today.  You should also speak with your psychiatrist about finding a better medication to help you with this. Not all antidepressants cause horrible side effects unless you are on too high a dose.

 

Best of luck,

Dr. Diana Walcutt

 

*Dr. Walcutt is a Psychologist who has taught classes on psychopharmacology at the doctoral level. Her answers are not intended to diagnose or treat any medical or mental disorder. Any information given in a post about medication is for educational purposes only, and primarily to aid you in having an informed discussion with your own Psychiatrist/Physician.

Reply
Danielle Klotz, Community Member
2/ 1/11 9:48am

my mom is on three anitdepressants i am scared that is to much to take because she is shaking alot and slow moving the meds are Lamotrigine 150mg 1xday , Geodon 60mg three times a day and sertraline 50 mg 2 times a day she is also on other pain meds and blood presser meds please help thanks Danielle 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By TERESA TAFT, Community Member— Last Modified: 06/13/12, First Published: 11/13/08